Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 83, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 24, 2011, 3:33 PM CST. It took effect at Dec 25, 2011, 12:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2011, 3:33 PM CST (21:33 UTC)
- In effect from
- Dec 25, 2011, 12:00 AM CST
- Expired
- Dec 25, 2011, 9:34 PM CST
- In force
- 22 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
779 WHUS74 KBRO 242133 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 333 PM CST SAT DEC 24 2011 ...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH THE WEEKEND... .AN AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL CONTINUE TO INTENSIFY AND INTERACT WITH HIGH PRESSURE BUILDING SOUTHWEST INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. STRONG WINDS AND ROUGH SEAS WILL PREVAIL AS A RESULT OF THE INTERACTION BETWEEN THE TWO PRESSURE SYSTEMS. GMZ150-155-170-175-250545- /O.UPG.KBRO.SC.Y.0082.000000T0000Z-111226T0000Z/ /O.NEW.KBRO.GL.W.0007.111224T2133Z-111225T0600Z/ /O.NEW.KBRO.SC.Y.0083.111225T0600Z-111226T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 333 PM CST SAT DEC 24 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED... AND IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR THE SAME AREA. * WINDS: NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DIMINISH TO 20 TO 25 KNOTS AFTER MIDNIGHT. * WAVES: SEAS OF 10 TO 15 FEET WILL SUBSIDE TO 8 TO 11 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-250545- /O.EXT.KBRO.SI.Y.0086.000000T0000Z-111225T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 333 PM CST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 AM CST SUNDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 9 AM CST SUNDAY FOR THE LAGUNA MADRE. * WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED. * BAY CONDITIONS: ROUGH TO VERY ROUGH BAY WATERS ARE LIKELY IN RESPONSE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
5 follow-up statements
849 WHUS74 KBRO 250623 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1223 AM CST SUN DEC 25 2011 ...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH THE WEEKEND... .AN AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL CONTINUE TO INTENSIFY AND INTERACT WITH HIGH PRESSURE BUILDING SOUTHWEST INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. STRONG WINDS AND ROUGH SEAS WILL PREVAIL AS A RESULT OF THE INTERACTION BETWEEN THE TWO PRESSURE SYSTEMS. GMZ150-155-170-175-251500- /O.EXP.KBRO.GL.W.0007.000000T0000Z-111225T0600Z/ /O.CON.KBRO.SC.Y.0083.000000T0000Z-111226T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1223 AM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTHWEST WINDS OF 25 TO 30 KNOTS WILL DIMINISH TO 20 TO 25 KNOTS AFTER MIDNIGHT. * WAVES: SEAS OF 8 TO 11 FEET WILL CONTINUE THROUGHOUT THE OVERNIGHT HOURS AND WILL DIMINISH INTO THE 6 TO 8 FOOT RANGE BY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-251500- /O.CON.KBRO.SI.Y.0086.000000T0000Z-111225T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1223 AM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED ACROSS THE LAGUNA MADRE. * BAY CONDITIONS: ROUGH BAY WATERS WILL CONTINUE THROUGHOUT THE NIGHT IN RESPONSE TO THE STRONG NORTHWEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
513 WHUS74 KBRO 251106 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 AM CST SUN DEC 25 2011 ...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH CHRISTMAS DAY... .AN AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL CONTINUE TO INTERACT WITH HIGH PRESSURE BUILDING SOUTHWEST INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. STRONG WINDS AND ROUGH SEAS WILL PREVAIL AS A RESULT OF THE INTERACTION BETWEEN THESE TWO PRESSURE SYSTEMS. GMZ130-132-135-251500- /O.CON.KBRO.SI.Y.0086.000000T0000Z-111225T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 506 AM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED ACROSS THE LAGUNA MADRE THROUGH MIDMORNING AND WILL DROP INTO THE 15 TO 20 KNOT RANGE AFTER MIDMORNING. * BAY CONDITIONS: ROUGH BAY WATERS WILL CONTINUE THROUGH MID MORNING IN RESPONSE TO THE STRONG NORTHWEST WINDS WITH CHOPPY BAY WATERS EXPECTED AFTER MIDMORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-251900- /O.CON.KBRO.SC.Y.0083.000000T0000Z-111226T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 506 AM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH BRIEF GUSTS UP TO 30 KNOTS WILL CONTINUE THROUGH THE REST OF CHRISTMAS DAY ACROSS THE LOWER TEXAS GULF WATERS. * WAVES: SEAS OF 9 TO 12 FEET WILL CONTINUE THROUGHOUT THE EARLY MORNING HOURS AND WILL DIMINISH INTO THE 6 TO 8 FOOT RANGE BY THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
783 WHUS74 KBRO 251533 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 933 AM CST SUN DEC 25 2011 ...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH CHRISTMAS DAY... .NORTHWEST WINDS TO SLOWLY DIMINISH AS AN AREA OF LOW PRESSURE ACROSS THE NORTHWEST GULF STEADILY MOVES NORTHEAST. THE OFFSHORE FLOW TO WEAKEN LATER TODAY WITH SEAS TO GRADUALLY SUBSIDE. GMZ150-155-170-175-260000- /O.CON.KBRO.SC.Y.0083.000000T0000Z-111226T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 933 AM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTHWEST WINDS OF 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL CONTINUE THROUGH THE REST OF CHRISTMAS DAY ACROSS THE LOWER TEXAS GULF WATERS. * WAVES: SEAS OF 6 TO 9 FEET WILL CONTINUE THROUGH MIDDAY SUBSIDING 5 TO 7 FEET LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
621 WHUS74 KBRO 252132 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 332 PM CST SUN DEC 25 2011 ...ADVERSE MARINE CONDITIONS PERSISTING... .STRONG WINDS AND ROUGH SEAS CONTINUE TO PREVAIL ALONG THE LOWER TEXAS COAST IN THE WAKE OF THE LOW PRESSURE SYSTEM THAT DEVELOPED OFFSHORE YESTERDAY. THESE CONDITIONS WILL PERSIST UNTIL MIDNIGHT TONIGHT...WITH WINDS AND SEAS FINALLY IMPROVING AFTER MIDNIGHT. GMZ150-155-170-175-260600- /O.EXT.KBRO.SC.Y.0083.000000T0000Z-111226T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 332 PM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. * WINDS: NORTHWEST TO NORTH WINDS OF 15 KNOTS ARE EXPECTED. * WAVES: SEAS OF 5 TO 8 FEET WILL PREVAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
975 WHUS74 KBRO 260334 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 934 PM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY CANCELLED EARLY... .WINDS AND SEAS HAVE IMPROVED OVER THE PAST COUPLE OF HOURS... AND THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT ALONG THE LOWER TEXAS COAST. GMZ150-155-170-175-260445- /O.CAN.KBRO.SC.Y.0083.000000T0000Z-111226T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 934 PM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. WINDS AND SEAS HAVE IMPROVED ALONG THE LOWER TEXAS COAST AND THE SMALL CRAFT ADVISORY HAS BEEN ENDED A FEW HOURS EARLY. HOWEVER... SMALL CRAFT WILL NEED TO EXERCISE CAUTION TONIGHT BETWEEN 20 AND 60 NAUTICAL MILES OFFSHORE DUE TO SEAS. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 2:50 PM CST, 43 minutes earlier.
Area forecast discussion, Dec 24, 2:50 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
250 PM CST SAT DEC 24 2011
...A BRISK CHRISTMAS...
.SHORT TERM /TONIGHT THROUGH CHRISTMAS NIGHT/...STARTED OUT THE DAY BY
DECREASING FORECAST TEMPS SEVERAL DEGREES. STRONG CAA UNDER CLOUDY
SKIES HAD LOWERED TEMPS MORE THAN EXPECTED OVERNIGHT...AND PUT A
PRETTY HARD CEILING ON MUCH TEMPERATURE INCREASE FOR TODAY. THAT
HAS WORKED OUT WELL. THE CHALLENGE WILL CONTINUE TONIGHT WITH LOW
TEMPS FORECAST FROM NEAR 40 IN THE UPPER VALLEY TO ONLY THE MID TO
UPPER 40S NEAR THE COAST. THUS...COLDER THAN LAST NIGHT...AND NOW
WITH BREEZY NORTHWEST WINDS DIPPING WIND CHILL INTO THE 30S. ON
THE OTHER SIDE OF THE COIN...RAIN CHANCES ARE ON THE DECLINE...AND
THOUGH AREAS OF LIGHT RAIN MAY DEVELOP...THE OVERALL COVERAGE AND
AMOUNT SHOULD...IN GENERAL...BE LESS THAN LAST NIGHT. THE OTHER
FACTOR IS THE SHIFT OF THE COASTAL TROUGH A BIT MORE TO THE EAST.
SUNDAY WILL CONTINUE MOSTLY CLOUDY TO OVERCAST...THOUGH WITH HIGHER
CEILINGS. MOST RAIN CHANCES WILL COME CLOSE TO AN END...AND HIGH
PRESSURE STILL FILTERING IN WILL RESULT IN MODERATE TO BREEZY
NORTHWEST WINDS. HIGH TEMPERATURES WILL TOP THOSE OF TODAY...BUT
WILL STILL STRUGGLE TO DO MUCH MORE THAN THE MID TO UPPER 50S.
SUNDAY NIGHT WILL BE A NIGHT WITH TEMPERATURES IN THE LOW 40S...
ALBEIT WITH LESS WIND THAN TONIGHT.
.LONG TERM /MONDAY THROUGH NEW YEARS EVE/...ONE LAST DAY OF
RELATIVELY RAW WEATHER...COURTESY OF THE PESKY DISTURBANCE WHICH
FINISHES ITS LAST 'DUMBBELL' AROUND NORTHEAST NEW MEXICO BY
12Z...AND MAKES ITS EASTWARD MOVE INTO NORTH TEXAS/SOUTHERN
OKLAHOMA DURING THE DAY GIVEN PUSH FROM BOTH MID LATITUDE PACIFIC
JET AND ANOTHER SYSTEM DIVING SOUTHEAST INTO THE NORTHERN PLAINS.
THE SYSTEM REACHES ARKANSAS MONDAY NIGHT...WITH RAPID DRYING ON
DEEPENING WESTERLY FLOW.
FOR MONDAY...THE ECMWF...GFS...AND NAM ARE IN
REMARKABLE AGREEMENT WITH A FURTHER SOUTH TRACK OF THE 500 MB
WAVE...WHICH LENDS INCREASING CONFIDENCE TOWARD A PESSIMISTIC
START TO MONDAY AND PROBABLY LITTLE SIGNIFICANT CLEARING TOWARD
THE COAST UNTILE SUNDOWN. THE TRACK INTO TEXAS ALSO ENHANCES THE
MOISTURE FIELD ALONG THE ENTIRE TEXAS COAST...WITH ENOUGH OF A
TAIL EXTENDING TO THE LOWER RGV TO PUT SLIGHT CHANCE FOR LIGHT
RAIN BACK INTO THE FORECAST DURING MONDAY MORNING. THE
CLOUDS...POSSIBLE RAIN...AND CHILLY START WILL BE ACCOMPANIED BY
MORE BRISK NORTHWEST WINDS IN THE 10 TO 20 MPH RANGE SO WIND CHILL
ONCE AGAIN WILL BE IN THE 30S TO AROUND 40 EAST OF HIGHWAY 281 FOR
A GOOD PART OF THE MORNING.
THEREAFTER...CLEARING STEADILY MAKES ITS WAY FROM THE UPPER VALLEY
AND BRUSH COUNTRY TOWARD THE COAST DURING THE AFTERNOON AS THE
AXIS OF ENERGY SHIFTS EAST OF THE VALLEY. WITH THE IMMEDIATE COAST
AND NEARBY COMMUNITIES NOT SEEING FULL SUNSHINE UNTIL THE END OF
THE DAY...HIGHS MAY NOT BREAK 60 AT THE BEACHES WESTWARD PERHAPS
AS FAR AS BROWNSVILLE/HARLINGEN/RAYMONDVILLE. FOR NOW HAVE
FORECAST RIGHT AROUND 60...IN LINE WITH THE GFS/ECMWF SOLUTION.
FARTHER WEST...TEMPERATURES WILL HAVE SOME TIME TO WARM WITH
HIGHEST READINGS...MID 60S...ACROSS THE UPPER VALLEY.
THE LATE TIMING OF THE CLEARING COMBINED WITH SURFACE HIGH
PRESSURE SETTLING IN AND WINDS GOING LIGHT TO CALM WILL SET THE
STAGE FOR VERY GOOD TO EXCELLENT RADIATIONAL COOLING. AS MENTIONED
THIS TIME YESTERDAY...WOULD NOT BE SUPRISED TO SEE POCKETS OF
FROST IN TYPICAL LOW LYING/WIND PROTECTED AREAS OPEN TO THE SKY.
FOR NOW...HAVE NUDGED LOWS DOWN IN THESE AREAS TO THE LOW TO MID
30S...WITH UPPER 30S TO LOWER 40S IN MOST OTHER LOCATIONS.
TUESDAY THROUGH WEDNESDAY ARE CHAMBER OF COMMERCE DAYS AS
TEMPERATURES REBOUND TO SEASONAL LEVELS...UPPER 60S TO LOWER OR
MID 70S EACH AFTERNOON WITH SEASONABLY COOL NIGHTS TUESDAY
NIGHT...40S...AND WEDNESDAY NIGHT...40S TO LOWER 50S...UNDER MOSTLY
CLEAR SKIES WITH VERY LIGHT WINDS. SOUTHERLY FLOW RETURNS THURSDAY
WHICH SHOULD INCREASE SOME LOWER CLOUDS NEAR THE COAST...A MIX OF
SUNSHINE AND FAIR WEATHER CUMULUS AS TEMPERATURES WARM WELL INTO
THE 70S TO NEAR 80.
THE FORECAST GETS A LITTLE MUDDLED THEREAFTER. WHILE THE UPPER
FLOW IS NO LONGER SPLIT BUT RATHER NORTHWEST TO SOUTHEAST ACROSS
THE WESTERN HALF OF THE COUNTRY AND MORE WEST TO EAST ACROSS THE
EASTERN HALF...WEAK DISTURBANCES MOVING FROM THE PACIFIC COAST
THROUGH TOWARD THE SOUTHERN PLAINS MAY DRAW A WEAK BOUNDARY INTO
TEXAS...PERHAPS REACHING THE VALLEY...ON FRIDAY AND PERHAPS ON NEW
YEAR'S EVE AS WELL. THE GFS INDICATES ONE BOUNDARY SNEAKING
THROUGH WITH ADDITIONAL MORNING CLOUDS ON FRIDAY...WHILE THE ECMWF
MAINTAINS SOUTHERLY FLOW AND BRINGS A SIMILAR WAVE AND WIND SHIFT
THROUGH ON NEW YEAR'S EVE DAY. IN EITHER CASE...DEEP MOISTURE WILL
NOT BE AVAILABLE FOR ANY PRECIPITATION AND TEMPERATURES WILL
CHANGE LITTLE...SAVE FOR OVERNIGHT LOWS WHICH WILL REBOUND INTO
THE 50S AND LOWER 60S WITH THE INCREASED DEWPOINTS FROM SOUTHERLY
FLOW IN ADVANCE OF EITHER OF THESE SYSTEMS.
WE'LL HAVE A BETTER IDEA OF THE NEW YEAR'S FORECAST OVER THE NEXT
SEVERAL DAYS.
&&
.MARINE...TONIGHT THROUGH SUNDAY NIGHT...BUOY 020 REPORTS GUSTY EAST WINDS
AROUND 20 KNOTS WITH SEAS AT 11.5 FEET EARLY THIS AFTERNOON. SMALL
CRAFT ADVISORY CONDITIONS ARE ONGOING. EXTENDED THE ADVISORY OVER
THE LAGUNA UNTIL 9 PM...AND THE GULF ADVISORY GOES THROUGH TONIGHT.
ALSO HAVE A COASTAL FLOOD ADVISORY IN EFFECT THROUGH MIDNIGHT AS
SWELLS ARE PUSHING TIDES AN EXTRA FOOT HIGHER...WHICH WILL RESULT
IN MINOR BEACH FLOODING AROUND HIGH TIDE AT 634 PM THIS EVENING.
OTHERWISE...COASTAL TROUGHING FROM SOUTHEAST TO NORTHWEST IN THE
NORTHWEST GULF WAS DEEP ENOUGH TO FORM A CLOSED 1018 MB LOW 120
MILES NORTHEAST OF BROWNSVILLE. THE GRADIENT BETWEEN THIS LOW CENTER
AND THE HIGH PRESSURE STILL FILTERING INTO SOUTH TEXAS IS TIGHT...
WITH STRONG NORTHWEST WINDS WEST OF THE TROUGH AND NORTHEAST TO EAST
WINDS FARTHER OFFSHORE. THE INCOMING HIGH PRESSURE WILL ULTIMATELY
WIN OUT BY SUNDAY...OVERPOWERING THE RESISTANT TROUGH. IN THE MEAN
TIME...SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST IN THE SHORT
TERM FOR THE GULF WATERS. RAIN CHANCES WILL CONTINUE...SHIFTING FROM
SHOWERS TO LIGHT RAIN/DRIZZLE BUT WILL SLOWLY DECREASE.
MONDAY THROUGH THURSDAY...THE FARTHER SOUTH TRACK OF THE VIGOROUS
500 MB TROUGH INTO NORTH CENTRAL TEXAS ON MONDAY WILL REINFORCE
THE GRADIENT BETWEEN GENERAL SURFACE TROUGHING IN THE WESTERN
GULF AND THE SLOW MOVING SURFACE HIGH IN WEST TEXAS. THIS WILL
MAINTAIN GUSTY NORTHWEST WINDS...LIKELY AT OR ABOVE 20
KNOTS...ALONG WITH ROUGH SEAS OF 7 FEET OR MORE FOR A GOOD PART OF
MONDAY. SEAS WILL SUBSIDE A BIT WITHIN 10 NM OF THE COAST BUT IT
WILL STILL BE A POOR DAY FOR BOATING/FISHING.
CONDITIONS GRADUALLY IMPROVE MONDAY NIGHT...AND BY TUESDAY EXPECT
LIGHT NORTHWEST WINDS 10 KNOTS OR LESS WITH SEAS FINALLY SUBSIDING
BELOW 5 FEET IN THE MORNING...AND COULD BE AS LOW AS 2 FEET DURING
THE AFTERNOON. LIGHT WINDS AND SLIGHT SEAS WILL CONTINUE RIGHT
THROUGH THURSDAY WITH DIRECTION EVENTUALLY TURNING SOUTH BY
THURSDAY...BUT WITH LOW HUMIDITY AND NO FOG EXPECTED IT DOESN'T
GET ANY BETTER FOR BOATING OR FISHING THIS TIME OF YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 44 57 43 58 / 40 30 20 20
BROWNSVILLE 44 58 42 59 / 40 30 20 20
HARLINGEN 43 59 41 60 / 40 20 10 20
MCALLEN 43 58 41 62 / 40 20 10 10
RIO GRANDE CITY 42 60 40 62 / 40 20 10 10
SOUTH PADRE ISLAND 51 60 46 58 / 40 30 30 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ251-256-
257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM CST THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...54/MI
LONG TERM...52/BSG
MARINE...54/52
GRAPHICS/SHORT TERM FORECASTS...BILLINGS/VEGAHazardous weather outlook, Dec 24, 12:45 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1245 PM CST SAT DEC 24 2011 TXZ251-256-257-251845- KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1245 PM CST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. A COASTAL FLOOD ADVISORY IS IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT TONIGHT FOR THE BEACHES ALONG PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED RIP CURRENT RISK IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252>255-251845- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1245 PM CST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-251845- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1245 PM CST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS NOW PREVAIL ACROSS THE LOWER TEXAS COASTAL WATERS. THE ADVISORY FOR THE LAGUNA MADRE IS VALID THROUGH 9 PM CST WHILE THE ADVISORY FOR THE GULF WATERS CONTINUES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ON THE LOWER TEXAS COASTAL GULF WATERS THROUGH MONDAY DUE TO STRONG NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:35 AM CST | Small Craft Advisory for Winds | BRO | 28 hr | |
| Dec 24, 5:28 AM CST | Coastal Flood Advisory | BRO | Kenedy | 19 hr |
| Dec 24, 3:33 PM CST | Gale Warning | BRO | 8 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.